Alert archive / California / High Wind Watches in 2013
High Wind Watch 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Sep 20, 2013, 3:00 AM PDT for Inyo County, California. It took effect at Sep 21, 2013, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 20, 2013, 3:00 AM PDT (10:00 UTC)
- In effect from
- Sep 21, 2013, 1:00 PM PDT
- Expired
- Sep 20, 2013, 2:47 PM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4270 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Sep 19, 9:14 PM PDT, 5 hours 46 minutes earlier.
Area forecast discussion, Sep 19, 9:14 PM PDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 914 PM PDT THU SEP 19 2013 .SYNOPSIS...CLEAR AND DRY CONDITIONS ARE EXPECTED THROUGH FRIDAY NIGHT WITH TEMPERATURES A FEW DEGREES ABOVE NORMAL. SOME INCREASE IN SOUTHERLY WINDS IS FORECAST FOR FRIDAY WITH WINDY CONDITIONS ACROSS MUCH OF THE AREA ON SATURDAY. COOLER CONDITIONS ALONG WITH A CHANCE OF A FEW SHOWERS IN THE HIGHER ELEVATIONS OF THE SOUTHERN GREAT BASIN IS EXPECTED ON SUNDAY. A COLDER SYSTEM WILL BRING ANOTHER ROUND OF GUSTY WINDS...POSSIBLE SHOWERS AND COOLER TEMPERATURES FOR THE MIDDLE TO LATTER PART OF NEXT WEEK. && .UPDATE...ALTHOUGH AN 11 MB SFC P-GRAD EXISTS BETWEEN ST GEORGE AND THE MOJAVE NATIONAL PRESERVE THIS EVENING WHICH WOULD SUGGEST NORTHEAST WINDS DOMINATING, WINDS HAVE STARTED TO FAVOR MORE TYPICAL DIURNAL TRENDS ACROSS THE AREA. WINDS ARE STILL EXPECTED TO PICK UP FROM THE SOUTH TO SOUTHWEST ON FRIDAY AFTERNOON ACROSS THE AREA. WE MAY GET A FEW AREAS IN THE OWENS VALLEY AND EASTERN SLOPES OF THE SOUTHERN SIERRA THAT SEE ADVISORY CRITERIA ON FRIDAY AFTERNOON AND EVENING BASED ON THE NMM MODEL AS WELL AS MET MOS GUIDANCE BUT I WILL HOLD OFF ON ANY PRODUCTS FOR NOW. SATURDAY AFTERNOON AND EVENING STILL LOOKS TO BE THE BIGGER WIND EVENT AND I WILL BE LOOKING AT THE NEED FOR ANY HEADLINES WITH THIS WITH THE EARLY MORNING PACKAGE. THE CURRENT FORECAST LOOKS IN GREAT SHAPE AND NO CHANGES WILL BE MADE AT THIS TIME. && .AVIATION...FOR MCCARRAN...WINDS SHOULD FAVOR A SOUTHWEST DIRECTION OVERNIGHT AT 5-8 KTS. AROUND 16Z FRIDAY WINDS SHOULD TRANSITION TO AN EAST TO EVENTUALLY SOUTHEAST DIRECTION AT 6-12 KTS WHICH MAY RESULT IN CONFIGURATION ISSUES BETWEEN CONFIGURATION 2 AND 4. TOWARD 00Z SATURDAY WINDS SHOULD TURN MORE SOUTHERLY. A CLEAR SKY IS EXPECTED THROUGH FRIDAY EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS OVERNIGHT. ON FRIDAY WINDS SHOULD PICK UP FROM THE SOUTH BETWEEN 18Z AND 21Z AND INCREASE TO 6-12 KTS ACROSS THE MOJAVE DESERT AND 10-20 KTS WITH GUSTS OF 25-35 KTS ACROSS THE SOUTHERN GREAT BASIN. LOCALLY HIGHER GUSTS ARE POSSIBLE NEAR CANYON OPENINGS IN THE OWENS VALLEY. A CLEAR SKY IS EXPECTED THROUGH FRIDAY EVENING. && .PREVIOUS DISCUSSION... ISSUED AT 310 PM PDT THU SEP 19 2013 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. RIDGING THIS AFTERNOON GIVES WAY TO AN INCREASING SOUTHWEST FLOW ALOFT FRIDAY AND FRIDAY NIGHT AS A PACIFIC TROUGH APPROACHES THE WEST COAST. A WEAK SHORTWAVE IS FORECAST TO LIFT ACROSS NORTHERN CALIFORNIA AND NEVADA LATE FRIDAY WHICH WILL ALLOW FOR AN INCREASE IN SOUTHERLY WINDS. THE STRONGEST WIND CONDITIONS ARE EXPECTED INITIALLY IN THE NORTHWESTERN CWA INCLUDING INYO...ESMERALDA...CENTRAL AND SOUTHERN NYE COUNTIES FRIDAY AFTERNOON AND EVENING. GUSTS TO AROUND 35 MPH POSSIBLE IN THESE LOCATIONS WITH SOME LOCALIZED GUSTS TO 40 MPH. ELSEWHERE... INCLUDING PORTIONS OF SAN BERNARDINO...CLARK...LINCOLN AND MOHAVE COUNTIES WILL SEE GUSTS GENERALLY 20-30 MPH FRIDAY. TEMPERATURES ON FRIDAY SHOULD BE A FEW DEGREES ABOVE NORMAL. .LONG TERM...SATURDAY THROUGH THURSDAY...THE PROGRESSIVE PATTERN REMAINS IN PLAY WITH THE MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT AT DEPICTING TWO SEPARATE LONGWAVE TROUGHS AFFECTING THE FORECAST AREA DURING THE PERIOD. THE FIRST COULD BE SEEN ON SATELLITE IMAGERY OVER THE EASTERN PACIFIC AND ENERGY SLIDING DOWN FROM THE GULF OF ALASKA WILL ROUND THE BASE OF THE TROUGH AND SWING IT INLAND SATURDAY. THE MAIN EFFECT OF THIS SYSTEM WILL BE INCREASING WINDS ACROSS THE REGION SATURDAY AFTERNOON AND EVENING...SIMILAR TO WHAT OCCURRED ON TUESDAY. HOWEVER...THE BASE OF THE TROUGH IS FORECAST TO BE A LITTLE DEEPER AS IT MOVES ACROSS NORTHERN CALIFORNIA AND NORTHERN NEVADA. THE LATEST HIGH RESOLUTION MODELS INDICATE A LITTLE MORE FAVORABLE POTENTIAL FOR A MODERATE TO STRONG DOWNSLOPE WIND EVENT FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. SPEEDS DO NOT LOOK PARTICULARLY HIGH YET AND THERE IS NOT A STRONG INDICATION OF WINDS PUNCHING DOWN INTO THE OWENS VALLEY...BUT IT IS WORTH MONITORING FUTURE MODEL RUNS TO SEE IF ANY STRENGTHENING IS INDICATED. BREEZY TO WINDY CONDITIONS CAN AGAIN BE EXPECTED ACROSS THE REST OF THE AREA WITH THE STRONGEST WINDS EXTENDING ACROSS THE SPRING MOUNTAINS UP THROUGH NYE AND LINCOLN COUNTIES SATURDAY AFTERNOON AND EVENING. GUSTS OVER 40 MPH WILL BE LIKELY FOR THESE AREAS. THE TROUGH IS FORECAST TO SHIFT QUICKLY EAST BY SUNDAY FOLLOWED BY SEVERAL DEGREES OF COOLING UNDER A DRY NORTHWEST FLOW. ZONAL FLOW THEN DEVELOPS MONDAY AND TUESDAY BEFORE A MORE CLOSED LOW MOVES INTO THE PACIFIC NORTHWEST AND SLOWLY DROPS DOWN THROUGH THE GREAT BASIN WEDNESDAY AND THURSDAY. THIS WILL BRING ANOTHER ROUND OF WINDS AND COOLER TEMPERATURES TO MUCH OF THE REGION AND POSSIBLY SOME SHOWERS AROUND CENTRAL NEVADA. && .FIRE WEATHER...FAVORABLE FIRE WEATHER THRESHOLDS FOR WIND AND RH ARE POSSIBLE ACROSS PORTIONS OF THE NORTHWEST CWA ON FRIDAY BECOMING MORE WIDESPREAD ON SATURDAY. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP FRIDAY AFTERNOON ACROSS THE NORTHWESTERN AREAS OF THE CWA WITH GUSTS UP TO 35 MPH AND RELATIVE HUMIDITY BELOW 15 PERCENT. SOUTH TO SOUTHWEST WIND GUSTS OVER 35 MPH WITH RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT CAN BE EXPECTED OVER MUCH OF SOUTHERN NEVADA SATURDAY AFTERNOON THROUGH SATURDAY EVENING. HOWEVER...FUELS ARE EXPECTED TO BE MOIST OVER MOST OF THE SOUTHERN NEVADA ZONES. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE/AVIATION...STACHELSKI PREVIOUS...SALMEN/ADAIR FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Sep 19, 3:16 AM PDT, 23 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 316 AM PDT THU SEP 19 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-200130- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 316 AM PDT THU SEP 19 2013 /316 AM MST THU SEP 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PACIFIC STORM WILL MOVE ACROSS THE AREA ON SATURDAY BEFORE SHIFTING EAST BY EARLY SUNDAY. THIS SYSTEM WILL BRING INCREASED WINDS TO THE AREA LATE FRIDAY AND ESPECIALLY SATURDAY AFTERNOON AND EVENING. WIND ADVISORIES MAY BE NEEDED IN SOME AREAS...ESPECIALLY LINCOLN/MOHAVE AND CENTRAL NYE COUNTIES. COOLER TEMPERATURES WILL BE SEEN ON SUNDAY AS THE SYSTEM MOVES EAST. ANOTHER ROUND OF WINDS MAY BE SEEN LATE TUESDAY AND WEDNESDAY AS A SECOND PACIFIC STORM MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 3:00 AM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 48 hr |
| Sep 20, 2:47 PM PDT | High Wind Warning | VEF | Inyo | 33 hr |
Nearby
High Wind Watches in California, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.